Bluelight

Thread: Methadone withdrawal methods?

Results 1 to 7 of 7
  1. Collapse Details
    Methadone withdrawal methods? 
    #1
    Record
    So i'll make this post quick, im 32 been on methadone/biodone for about 2 years and subby bout 1yr prior. (My drugs of choice was Heroin, originallly from injured back at the gym, oxycontin etc)

    I have worked my way down from 120mg to 32.5mg a day ( I just dropped again today) im keeping my magnesium up and taking the odd clonazapam but keep it to an absolute minimum as I already suffer from anxiety.

    So to the question.

    I hear people switching to subby and coming off easier. Which Im not sure about.
    I hear of people trying a shorter acting opiate for a week then going into detox, which methadone taking so long to get out of your system scares the shit out of me and ive experienced 6 days without methadone before.
    Then I read of a methode inwhich they put you under and inject you with naltrexone, thus getting the drug off your receptors and out of your system while in hospital.

    I am currently reading about detox treatment centers on the east coast as we will be moving there, also I have private or will be getting it very soon for this purpose as the waiting period is only 2 months for drugs treatment.

    So anyone if they can recommend a center, or share their experience it would be much appreciated.

    Thank you again I just feel confused on the next step

    thank you
    Reply With Quote
     

  2. Collapse Details
     
    #2
    no one?
    Reply With Quote
     

  3. Collapse Details
     
    #3
    Bluelighter
    Join Date
    Aug 2004
    Location
    2615
    Posts
    2,754
    Quote Originally Posted by whenwhy View Post
    no one?
    It's pretty quiet here these days unfortunately. It's not something I know much about otherwise I'd help.
    Reply With Quote
     

  4. Collapse Details
     
    #4
    Sorry guys. I've been super busy and haven't been out of the game for a while.

    Answers to your questions.

    Quote Originally Posted by whenwhy View Post
    I hear people switching to subby and coming off easier. Which Im not sure about.
    Yes you can move to suboxone but there is no point and coming off of suboxone is harder because the lowest dose is 2mg and that 4x a normal dose of morphine (20mg) so imagine if you had been taking morphine for 2 weeks, after 2 years of methadone and tried jumping. You'll get sick. Its hard to cut up the dose too because its in the form of films that get sticky and dissolve if its too humid.

    The people who make suboxone never actually created a why to come off it.

    Stay on the methadone. Its far easier to reduce the dose to even 1mg. Long taper. The longer the taper the better it will be for you. Taper down to the point where you are just drinking syrup. Best way to do it is to get your doctor and chemist to reduce the dose without telling you.

    A lot of the problem is psychological and your anxiety levels could cause you to think your in withdrawals. If you reduce to a super low dose it'll be super fricken easy to come off the methadone.

    Quote Originally Posted by whenwhy View Post
    I hear of people trying a shorter acting opiate for a week then going into detox, which methadone taking so long to get out of your system scares the shit out of me and ive experienced 6 days without methadone before.
    no don't take any other opiate. Don't do it. Its silly and you don't need to. It'll just get you back into remembering how nice smack was. You don't need it if you've been good for 2 years.

    Quote Originally Posted by whenwhy View Post
    Then I read of a methode inwhich they put you under and inject you with naltrexone, thus getting the drug off your receptors and out of your system while in hospital.
    Its a insanely expensive and dangerous method. Do not do it. Its not safe and its carried out by quacks. Its for people who want to cheat. They usually get away from suffering withdrawals but 3-6 months later they got bored and end up back on the gear.

    Quote Originally Posted by whenwhy View Post
    I am currently reading about detox treatment centers on the east coast as we will be moving there, also I have private or will be getting it very soon for this purpose as the waiting period is only 2 months for drugs treatment. So anyone if they can recommend a center, or share their experience it would be much appreciated.
    If you can manage a long taper with your methadone, why don't you speak to your prescriber about inpatient at your local public facility. Yes there is a waiting list but if your in no hurry you can take your methadone, be functional, taper down and then when your down to a very small amount (5mg or less) you can go to a facility for a week.

    Though the vast majority of people can do it at home with a script of benzos and clonidine, a lot of warm baths and showers, exercise and staying busy (seriously this is the key. Stay busy) You can do it. There are lots of people that come off very low doses of methadone with barely more then a bunch of sniffles and aches. Easily treated.

    But the magic/the trick is to do it at lower doses not stupidly jumping at 30mg (which admittedly is low in the context of addicts, but not when it comes to withdrawals).
    Reply With Quote
     

  5. Collapse Details
     
    #5
    Looking for a little advice, I was on 100mg of methadone for approx 3 years. I have been tapering down and am currently at 10mg a day. I have hit the point where cutting that down I am seeing the physical WD signs start if I try and go to 7.5mg or so. Suboxone is not an option but was given the following. I am curious what people think is the best way to go to avoid the physical WD Issues. I also still have 25 days worth of methadone at the current level.
    Klonopin- 2 week script
    Clonidine patchs
    Lyrica

    Any advice is greatly appreciated, 4 kids at home so trying to do this with as little disruption to them as possible. Thank You.
    Reply With Quote
     

  6. Collapse Details
     
    #6
    Bluelighter
    Join Date
    May 2005
    Location
    Your dads face
    Posts
    22,229
    Are you no longer able to get methadone? I dont really know about methafone except second hand stories but if you are on it, why the rush to stop?

    I suggest you not taper any more than what you have already and just a tiny bit every couple of weeks less.


    I would suggest you attempt any jumping off when the kids are occupied by school and if you can get some assistance with them after school.


    Hope you are ok x


    As for lyrica, it has helped a lot of people. I use it for nerve pain. You need to take this regularly every day as prescribed and not just use it when in pain. I didnt know that but do now. Its most effective with continual use.
    Reply With Quote
     

  7. Collapse Details
     
    #7
    Quote Originally Posted by Tm1148 View Post
    Looking for a little advice, I was on 100mg of methadone for approx 3 years. I have been tapering down and am currently at 10mg a day. I have hit the point where cutting that down I am seeing the physical WD signs start if I try and go to 7.5mg or so. Suboxone is not an option but was given the following. I am curious what people think is the best way to go to avoid the physical WD Issues. I also still have 25 days worth of methadone at the current level.
    Klonopin- 2 week script
    Clonidine patchs
    Lyrica

    Any advice is greatly appreciated, 4 kids at home so trying to do this with as little disruption to them as possible. Thank You.
    So when you got to 7.5mg you start feeling physical withdrawals? Interesting.

    You could ask your doctor about ibudilast. You dose 50-100mg a day for several weeks. After a good 30 days you should be able to reduce your methadone dose by 1-2mg every 30 days. Within 4 months you'd be almost nothing and ready to jump. Instead of daily methadone, every second day and so on.

    Much of this is in your head.

    Regarding lyrica i found to my doom and awful disaster that it was terrible at heading off the sickness. I'll never try it again. Though clonidine was a good option. But you can only take it for 2 weeks max. So you're best to use that in the 2-3rd week once you've stopped taking methadone completely. This will head off the sweats.

    I think if you could head off the sweats you'll far far better. I think the sweats are like 50% of the problem with withdrawals
    Reply With Quote
     

Posting Permissions

  • You may not post new threads
  • You may not post replies
  • You may not post attachments
  • You may not edit your posts
  •